Blood sugar always drops in the evening

Jenna Marie S
By Jenna Marie S Latest Reply 2017-12-01 19:56:36 -0600
Started 2017-11-26 04:11:32 -0600

I am currently traveling throughout Southeast Asia and have been consistently experiencing low blood sugars each evening. I'm using novolog fast acting pens and lantus pens for my long lasting insulin. My dosage is 27 units/day for lantus and 1:10 insulin to carb ratio for novolog for all times of the day. It's been quite a while since I've been home and I don't really have a doctor I can contact about advice of what to change. I'm not sure if I should change my lantus dosage or possibly change my insulin to carb ratio at lunch time? I'm not experiencing consistent low blood sugars at any other time of the day. Anyone have any advice for me?


2 replies

Type1Lou
Type1Lou 2017-11-28 12:08:38 -0600 Report

You may be eating fewer carbs and getting more exercise than you would when at home. I would first try to adjust either lunch or dinner time carb to insulin ratio from 1:10 to 1:12 and see if that makes any difference. When do you take your Lantus dose…morning or evening? Although Lantus provides a 24-hour mostly steady dosage of basal insulin, it does have a slight peak right after injection. Any adjustments without your doctor's input should be made tiny bit by tiny bit. I would also counsel on not changing both the basal (Lantus) and bolus (carb to insulin ratios) at the same time. Wishing you well.

Jenna Marie S
Jenna Marie S 2017-12-01 19:56:36 -0600 Report

Thank you so much for your reply. I take my lantus at 12.30 every afternoon. I will definitely take your suggestions into consideration as I try to get my sugars regulated!

Next Discussion: Diabetes Mellitus »